Journal of Commutative Algebra

Hilbert-Kunz multiplicity of products of ideals

Neil Epstein and Javid Validashti

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We give bounds for Hilbert-Kunz multiplicity of products of two ideals and characterize the equality in terms of the tight closures of the ideals. Connections are drawn with $*$-spread and with ordinary length calculations.

Article information

Source
J. Commut. Algebra, Volume 11, Number 2 (2019), 225-236.

Dates
First available in Project Euclid: 24 June 2019

Permanent link to this document
https://projecteuclid.org/euclid.jca/1561363358

Digital Object Identifier
doi:10.1216/JCA-2019-11-2-225

Mathematical Reviews number (MathSciNet)
MR3973137

Zentralblatt MATH identifier
07080075

Subjects
Primary: 13D40: Hilbert-Samuel and Hilbert-Kunz functions; Poincaré series
Secondary: 13A35: Characteristic p methods (Frobenius endomorphism) and reduction to characteristic p; tight closure [See also 13B22] 13H15: Multiplicity theory and related topics [See also 14C17]

Keywords
Hilbert-Kunz multiplicity tight closure

Citation

Epstein, Neil; Validashti, Javid. Hilbert-Kunz multiplicity of products of ideals. J. Commut. Algebra 11 (2019), no. 2, 225--236. doi:10.1216/JCA-2019-11-2-225. https://projecteuclid.org/euclid.jca/1561363358


Export citation

References

  • I. M. Aberbach, M. Hochster, and C. Huneke, Localization of tight closure and modules of finite phantom projective dimension, J. Reine Angew. Math. 434 (1993), 67–114.
  • W. Bruns and J. Herzog, Cohen-Macaulay rings, revised ed., Cambridge Studies in Advanced Mathematics, no. 39, Cambridge Univ. Press, Cambridge, 1997.
  • C. Ciupercă and F. Enescu, An inequality involving tight closure and parameter ideals, Bull. London Math. Soc. 36 (2004), no. 3, 351–357.
  • S. Chang, Hilbert-Kunz functions and Frobenius functors, Trans. Amer. Math. Soc. 349 (1997), no. 3, 1091–1119.
  • N. Epstein, A tight closure analogue of analytic spread, Math. Proc. Cambridge Philos. Soc. 139 (2005), no. 2, 371–383.
  • N. Epstein and A. Vraciu, A length characterization of $*$-spread, Osaka J. Math. 45 (2008), no. 2, 445–456.
  • D. Hanes, Notes on the Hilbert-Kunz function, J. Algebra 265 (2003), no. 2, 619–630.
  • M. Hochster and C. Huneke, Tight closure, invariant theory, and the Briançon-Skoda theorem, J. Amer. Math. Soc. 3 (1990), no. 1, 31–116.
  • ––––, $F$-regularity, test elements, and smooth base change, Trans. Amer. Math. Soc. 346 (1994), no. 1, 1–62.
  • C. Huneke, Tight closure and its applications, CBMS Reg. Conf. Ser. in Math., vol. 88, Amer. Math. Soc., Providence, RI, 1996.
  • C. Huneke and Y. Yao, Unmixed local rings with minimal Hilbert-Kunz multiplicity are regular, Proc. Amer. Math. Soc. 130 (2002), 661–665.
  • C. Lech, Note on multiplicities of ideals, Ark. Mat. 4 (1960), 63–86.
  • C. Miller, A Frobenius characterization of finite projective dimension over complete intersections, Math. Z. 233 (2000), no. 1, 127–136.
  • P. Monsky, The Hilbert-Kunz function, Math. Ann. 263 (1983), no. 1, 43–49.
  • D. Rees, ${\mathfrak a}$-transforms of local rings and a theorem on multiplicities of ideals, Proc. Cambridge Philos. Soc. 57 (1961), no. 1, 8–17.
  • D. Rees and R. Y. Sharp, On a theorem of B. Teissier on multiplicities of ideals in local rings, J. London Math. Soc. (2) 18 (1978), no. 3, 449–463.
  • B. Teissier, On a Minkowski-type inequality for multiplicities, II, C. P. Ramanujam–-a tribute, Tata Inst. Fund. Res. Studies in Math., vol. 8, Springer, Berlin, 1978, pp. 347–361.
  • V. Trivedi, Semistability and Hilbert-Kunz multiplicities for curves, J. Algebra 284 (2005), no. 2, 627–644.
  • ––––, Hilbert-Kunz density function and Hilbert-Kunz multiplicity, Trans. Amer. Math. Soc. 370 (2018), no. 12, 8403–8428.
  • W. V. Vasconcelos, Ideals generated by $R$-sequences, J. Algebra 6 (1967), 309–316.
  • K. Watanabe and K. Yoshida, Hilbert-Kunz multiplicity and an inequality between multiplicity and colength, J. Algebra 230 (2000), no. 1, 295–317.
  • ––––, Hilbert-Kunz multiplicity of two-dimensional local rings, Nagoya Math. J. 162 (2001), 87–110.